Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urinary tract infections
Question: PEEING WITH BLOOD
|paris2italy - Fri Oct 01, 2004 2:06 pm|
Hello Medical Doctors, please forgive me if I'm giving you only my nickname. I am too embarrassed to talk about my problem even on the internet and I don't feel comfortable. Well, I guess I have no choice, but talk about it. Here it is. Last week (09/23/04) when I woke up that morning I went to the bathroom, and the first thing I did was peeing in the toilet. I've noticed that I’ve been peeing with red blood. I mean blood for a couple of days! I got scared! I don't know why I am peeing with blood? Since then, I have realized that I’ve been peeing with blood for at least over month because my pee now has a little tinted of blood that I have noticed back in August. I did not pay attention then. I thought it was cause of the multivitamins I was taking everyday or the food I was eating. I know now that is blood because usually when I was taking my multivitamins before my pee was bright yellow. I’ve been taking my multivitamins (Mega-Vites “75”) for at least 2 years and I don’t have any problems with it. I thought I was a healthy man because I go to the gym religiously 4 times a week at night and on the weekend I go for running and sometimes for a long walk. The symptoms that I am feeling when I get up from sitting down I see stars. When I get tired from lifting weight I see stars. Also the front right side of my waist below the belt it hurts. It even more pain when I am wearing jeans or dress pants with belt. And I feel sleepy and tired in the middle of the day even if I’m not doing anything. I have lost 5-7 lbs, but I’m still in a good shape and I don’t eat as much as I used to. I drink 1 big cup of coffee with 2 equal (sugar substitution) everyday and sometimes green tea. I don’t know if that would hurt me. I just want to mention that too. Please help me I need help. I don’t know what I have? What cause of this? I need to find out what should I do? What would you recommend for me? I don’t have medical insurance now because I was cut (down sizing) from work and I’ve been looking for work for the past 3 months. I am so confused. I don’t know what to do?
Many thanks in advance!
|Carolyn Merritt, LPN - Sat Oct 02, 2004 11:58 am|
Blood in the urine can be cause from a Urinary tract infection or from a kidney infection. Both of which are treated with antibiotics. While vitamins can change the color of your urine, it usually changes to a yellow or orange or greenish color much different from the color of blood. Pain from a urinary tract infection is usually felt in the pelvic area and is accompanied with a burning sensation when you urinate. The blood is due to the fact that the infection has irritated the lining of the bladder and it bleeds into the urine. Pain from a kidney infection is usually felt in the lower back on one or both sides of the spine below the ribcage. Bladder infections left untreated can develop into Kidney infections. Whatever is the case, you need to go to your doctor as this will not clear up on its own. Also drink plenty of fluids and juices such as cranberry juice are also good to drink. Left untreated things can only get worse from here. So, I encourage you to seek medical attention as soon as possible.
|paris2italy - Mon Oct 04, 2004 12:20 am|
Thank you so much for your helps. I believe you are right. I need to see my doctor. This way, they could treated me the right way. Hopefully, is treatable.
I wish you all the best!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.